Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 11, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at May 28, 2005, 4:37 PM MST for Pima County, Arizona. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2005, 4:37 PM MST (23:37 UTC)
- Expired
- May 28, 2005, 5:30 PM MST
- In force
- 53 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 30 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.6 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1748 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 282338 SVRTWC AZC019-290030- /O.NEW.KTWC.SV.W.0011.050528T2337Z-050529T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 437 PM MST SAT MAY 28 2005 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL PIMA COUNTY IN ARIZONA THIS INCLUDES THE CITY OF GREEN VALLEY * UNTIL 530 PM MST * AT 428 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SAHUARITA...OR ABOUT 13 MILES NORTH OF GREEN VALLEY. THIS STORM WAS MOVING WEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SAHUARITA BY 530 PM MST IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3223 11076 3207 11127 3174 11106 3190 11063 $$ WEATHER.GOV/TUCSON
2 follow-up statements
000 WWUS55 KTWC 290007 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 507 PM MST SAT MAY 28 2005 AZC019-290030- /O.CON.KTWC.SV.W.0011.000000T0000Z-050529T0030Z/ PIMA AZ- 507 PM MST SAT MAY 28 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM MST FOR EAST CENTRAL PIMA COUNTY... AT 459 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR THREE POINTS...OR ABOUT 21 MILES SOUTHWEST OF TUCSON... MOVING WEST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL PIMA COUNTY AT 520 PM MST LAT...LON 3230 11077 3214 11140 3174 11106 3190 11063 $$ WEATHER.GOV/TUCSON CS
000 WWUS55 KTWC 290030 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 529 PM MST SAT MAY 28 2005 AZC019-290039- /O.EXP.KTWC.SV.W.0011.000000T0000Z-050529T0030Z/ PIMA AZ- 529 PM MST SAT MAY 28 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PIMA COUNTY EXPIRES AT 530 PM MST... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LEVELS...BUT WILL STILL BE CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS AND DANGEROUS LIGHTNING. LAT...LON 3230 11077 3214 11140 3174 11106 3190 11063 $$ WEATHER.GOV/TUCSON CS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 1:38 PM MST, 2 hours 59 minutes earlier.
Area forecast discussion, May 28, 1:38 PM MST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 138 PM MST SAT MAY 28 2005 .SYNOPSIS...MOISTURE COMBINED WITH A WEAK SYSTEM OVER SONORA MEXICO WILL PROVIDE THE AREA WITH SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT AND SUNDAY. THE SYSTEM WILL TRACK EAST OF THE REGION EARLY NEXT WEEK...WITH THE CHANCES OF SHOWERS AND THUNDERSTORMS ENDING. ALONG WITH THE RAIN CHANCES...TEMPERATURES WILL BE AT READINGS BELOW SEASONAL AVERAGES FOR THE FIRST TIME IN ALMOST TWO WEEKS. DRIER AND WARMER WEATHER CAN BE EXPECTED THE SECOND HALF OF THE NEW WEEK AS A RIDGE OF HIGH PRESSURE BUILDS IN FROM THE WEST. && .DISCUSSION...SHOWERS AND THUNDERSTORMS WERE STARTING TO DEVELOP EARLY THIS AFTERNOON...ESPECIALLY IN THE WHITE MOUNTAINS AND ALONG THE RIM COUNTRY OF ARIZONA. EXPECT AREAL COVERAGE OF SHOWERS AND THUNDERSTORMS TO INCREASE THIS AFTERNOON THROUGH THIS EVENING. WILL RAISE POPS ABOUT 10 TO 15 PERCENT EVERYWHERE FOR THIS EVENING AND TONIGHT. THE MOIST AIRMASS IN PLACE TODAY WILL INCREASE THE THREAT OF LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO MINOR RUNOFF PROBLEMS IN SPOTS LATER THIS AFTERNOON AND EVENING. A WEAK UPPER LOW OVER SONORA MEXICO WILL HELP SUSTAIN THUNDERSTORM ACTIVITY OVERNIGHT AND INTO SUNDAY AS IT LEFTS FARTHER NORTH. MODELS TRACK THIS LOW EAST OF THE REGION BY MONDAY WITH A DRIER WESTERLY FLOW ALOFT DEVELOPING OVER THE STATE BY MIDWEEK. THIS DRIER AIR WILL PUT AN END TO OUR THUNDERSTORM CHANCES MOST AREAS MONDAY...WITH ONLY A FEW THUNDERSTORMS EXPECT IN THE WHITE MOUNTAINS INTO TUESDAY. TEMPERATURES WILL BE BELOW NORMAL THE NEXT FEW DAYS DUE TO THE RAIN CHANCES...THEN WARMUP TO NEAR SEASONAL READINGS BY MID NEXT WEEK AS THE DRIER AIR SPREADS IN FROM THE WEST. && .FIRE WEATHER...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE IN THE FORECAST THIS HOLIDAY WEEKEND RESULTING IN HIGHER RH TRENDS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 6:37 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 43 min |
| May 27, 7:33 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 49 min |
| May 28, 4:23 PM MST | Flash Flood Warning | TWC | Graham | 7 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.